I had a subtotal bilateral thyroidectomy about a year ago. What's left of my thyroid continues to surge (heart palps, diahrea, body shakes, flu feeling, although not as horrendous as when the whole thing was trying to kill me.) It seems to surge in about 3 month intervals. I still do not need to take synthroid. I am a female in mid 40's.
If it weren't for these surges I would be a very healthy person.
My question is this: Is this normal for 3 grams of thyroid to still surge, and will it go away?
P.S. Thank you very much for any insight you can give me.
It's possible to have hyperthyroidism persist after a surgery. Surges every three months is not typical of thyroid, but it may be the case. When you have the symptoms, are the thyroid labs abnormal? I would check the tsh, t4, t3 when the symptoms begin and 3-4 weeks later -- if these are truly normal, then it may not be thyroid related. If the thyroid is periodically over-producing hormone causing these symptoms then radioactive iodine may be the best treatment. Some patients have additional thyroid tissue that is not in the lower neck - we call this ectopic tissue and it often will reside in the upper-chest. Usually this is noted during neck surgery for thyroid, but not all the time. So - if you have persistent hyperthyroidism then I would recommend an I-123 uptake and scan to include images of the neck and upper chest (also referred to as mediastinum).
please help.. i have been trying to post a question for the last few week and i can not get through. i have tried different times of the day and still no luck. how are you guys able to post? if the staff is able to read this message, please e.mail me the new instructions or let me know whats going on with posting situation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.